Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 21, 2010, 5:05 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Nov 21, 2010, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2010, 5:05 AM MST (12:05 UTC)
- In effect from
- Nov 21, 2010, 11:00 AM MST
- Expired
- Nov 21, 2010, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 21, 3:50 AM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 21, 3:50 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED TEMPS/POPS TABLE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 AM MST SUN NOV 21 2010 ...MIXED BAG OF SIGNIFICANT WEATHER TO IMPACT NEW MEXICO TODAY... .DISCUSSION... COMPLICATED MESS ON OUR HANDS AS STRONG WINDS WILL LEAD TO WINDY CONDITIONS ACROSS MANY LOCALES...CRITICAL FIRE WEATHER CONDITIONS OVER THE FAR ERN PLAINS...ALONG WITH HEAVY SNOWFALL TO IMPACT THE NORTHWEST MOUNTAINS. WATER VAPOR LOOP AND RUC80 ANALYSIS INDICATES SOUTHWEST FLOW IS PERSISTING FOR THE LAND OF ENCHANTMENT...WITH A HEALTHY SHORTWAVE TRACKING ACROSS THE STATE. THIS FEATURE IS VERY MOISTURE STARVED AND PRECIPITATION IS EXTREMELY LIMITED ACROSS THE FORECAST AREA. IN FACT...THE KABQ 00Z SOUNDING REPORTED ONLY 0.11 INCH OF PRECIPITABLE WATER WITH KFGZ ONLY SLIGHTLY BETTER. LOOKING UPSTREAM AT THE KSLC SOUNDING...PRECIPITABLE WATER WAS AROUND HALF AN INCH WITH SURFACE DEWPOINTS IN THE LOWER/MID 30S. THIS PACIFIC MOISTURE IS CLOSER TO THE NEXT DISTURBANCE WHICH IS MOVING THROUGH NRN CALIFORNIA ATTM. FOR TODAY...EXPECT DISTURBANCE ALOFT TO DEPART THE AREA AS AN UPR LEVEL DRY SLOT MIGRATES ITS WAY INTO WC/SW NEW MEXICO. STRONG WINDS ALOFT COUPLED WITH THIS DRY SLOT SHOULD ALLOW WINDY CONDITIONS TO DEVELOP OVER THE WRN HIGH TERRAIN. ALL MODELS ARE INDICATING 50-55 KTS AT 700MB AND SOME OF THIS MOMENTUM SHOULD TRANSLATE TO THE SFC. STRONGEST WINDS WILL BE ALONG THE RIDGETOPS AND SHOULD EXCEED WIND ADVISORY CRITERIA. MEANWHILE...SPEEDS ALOFT SHOULD NOT GET ITS ACT TOGETHER IN THE E UNTIL LATER THIS EVENING/OVERNIGHT...ALTHOUGH THE SURFACE PRESSURE GRADIENT COULD MAKE UP FOR IT. WITH THIS ALL BEING SAID...WILL HOIST A WIND ADVISORY FOR THE WRN HIGH TERRAIN AND FOR PORTIONS OF ERN NM FROM THE CENTRAL MTN CHAIN EASTWARD. CONFIDENCE IS GREATEST FOR THE WEST WHERE A FEW HOURS OF ADVISORY LEVEL SPEEDS SHOULD DEVELOP WHILE HIT OR MISS CONDITIONS ARE EXPECTED FOR ERN NM OUTSIDE OF THE KLVS TO KCQC CORRIDOR. TO COMPLICATE THE SITUATION... MODELS ARE NOTABLY LOWER FOR DEW POINTS AND THIS WILL LEAD TO A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS FOR THE ERN COUNTIES. SEE THE FIRE WEATHER DISCUSSION FOR FURTHER DETAILS. MOISTURE PROFILES IMPROVE THIS EVENING AS UPR LEVEL SYSTEM AND ITS ASSOCIATED JUICE MIGRATES INTO THE FOUR CORNERS REGION. CLOSED LOW IN NRN CALIFORNIA WILL WEAKEN INTO AN OPEN WAVE...QUICKLY PUSHING A LOBE OF ENERGY THROUGH THE NW/NC ZONES BETWEEN 03-09Z. AS FOR SNOW ACCUMULATIONS IN THE SRN SAN JUAN MOUNTAINS...CONFIDENCE IS PRETTY HIGH THAT LOCALES ABOUT 7500 FEET ALONG THE WEST FACING SLOPES WILL GET HAMMERED. MEANWHILE...COLDER AIR WILL ACCOMPANY THE WAVE BUT IT MAY ARRIVE TOO LATE FOR THE VALLEY SITES TO RECEIVE COPIOUS AMOUNTS OF SNOWFALL. WITH THIS BEING THE FIRST SIGNIFICANT SNOW EVENT OF THE SEASON...COULD ENVISION A WINTER WEATHER ADVISORY TONIGHT INTO LATE MONDAY MORNING FOR THE ZONES SURROUNDING THE ONGOING WINTER STORM WARNING. HOWEVER...WITH TOO MUCH UNCERTAINTY IN ACCUMS COUPLED WITH AN ONGOING WIND ADVISORY FOR PARTS OF WEST...WILL DEFER THIS SEGMENT FOR THE DAY CREW TO EVALUATE. WILL MENTION IN HWOABQ AS WELL AS THE MORNING GRAPHICAST. TOTAL SNOW ACCUMULATIONS STILL APPEAR ON TRACK FOR THE WARNING ZONES...GENERALLY 2 TO 6 INCHES BELOW 7500 FEET AND 5 TO 10 INCHES FOR THE HIGHER TERRAIN. LOCALLY UP TO ONE FOOT WILL BE POSSIBLE ALONG THE WEST FACING PEAKS. BREEZY CONDITIONS OVERNIGHT WILL LEAD TO BLOWING/DRIFTING SNOW IN THE SAN JUANS...CREATING NEAR BLIZZARD CONDITIONS. A THIRD SHORTWAVE WITHIN THE LONG WAVE TROUGH WILL SWING THROUGH THE STATE ON MONDAY. OROGRAPHICS AND THIS ENERGY WILL SUPPORT SNOW SHOWERS IN THE NRN MOUNTAINS BUT IT IS EXPECTED TO BE LESS INTENSE. AS FOR TEMPS...MODELS CAME IN WARMER FOR TODAY AND OPTED TO BITE ONTO THIS SOLUTION. SIMILAR SITUATION FOR MONDAY...BUT SNOW AND CLOUD COVER MAY LIMIT HEATING POTENTIAL. MEANWHILE...HIGHS WILL BE NEAR OR SLIGHTLY ABOVE NORMAL IN THE FAR ERN PLAINS. CYCLONIC FLOW WILL PERSIST THROUGH AT LEAST THURSDAY WITH A NOTABLE SHORTWAVE SWINGING ACROSS TUE NIGHT THROUGH WED WITH THE FINAL WAVE ARRIVING ON THURSDAY. EACH DISTURBANCE WILL ENCOUNTER LESS AND LESS MOISTURE AND DO NOT ANTICIPATE SIGNIFICANT ACCUMULATIONS ATTM. A SFC COLD FRONT WILL SWING THROUGH THE ERN PLAINS WED NIGHT...WHICH IS A TAD DELAYED THAN PREVIOUS MODELS ADVERTISED. WITH THIS IN MIND...DID RAISE HIGHS FOR THE ERN PLAINS ON WEDNESDAY AFTERNOON. AN UPR LEVEL RIDGE WILL ROLL OVER THE REGION FOR NEXT WEEKEND. THIS WOULD SUPPORT DRY/WARMER CONDITIONS WITH OVERNIGHT INVERSIONS DEVELOPING. DPORTER && .AVIATION... STRONG AND GUSTY WINDS ACROSS THE E HALF NM...MOST OF THE HIGH TERRAIN AND AREAS W OF THE DIVIDE...CHUSKAS SOUTHWARD. W AND SW WINDS TO BLOW AT 20 TO 35 KTS WITH SOME GUSTS BETWEEN 35 AND 45 KTS FOR MOST OF THESE AFOREMENTIONED AREAS. TAF SITES MOST IMPACTED INCLUDE KGUP...KLVS AND KTCC. WINDS TO SUBSIDE SOME OVERNIGHT TONIGHT...BUT MORE LOCALIZED STRONG GUSTS STILL PRETTY LIKELY HIGHEST RIDGES AND PEAKS AS WELL AS A FEW LOCALES TO E OF CENTRAL MT CHAIN. CIGS TO LOWER SOME ACROSS NW AND FAR N CENTRAL NM THROUGH THE MORNING WITH SCT MVFR CIGS/VSBYS IN SHSN AS SNOW LVLS DROP TO BETWEEN 7000 AND 8000 FT THIS MORNING AND MAY RISE SLIGHTLY MIDDAY TO AFTN. MTN TOPS LIKELY TO BE OCCASIONALLY OBSCURED ACROSS NW THIRD LATER TODAY AS WELL. KFMN IS MOST LIKELY TAF SITE TO BE IMPACTED WITH PCPN WITH LOWER LIKELIHOOD AT KGUP. SNOW LEVELS TO DROP TO SFC OVER NEARLY ALL OF NW THIRD TO HALF OF NM TONIGHT WITH PERIODS OF SNOW FAVORING THE HIGHER TERRAIN OF NW HALF...ESPECIALLY THE SAN JUANS OF RIO ARRIBA COUNTY. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 43 && .FIRE WEATHER... A SERIES OF DISTURBANCES WITHIN A LONG WAVE TROUGH ALOFT OVER THE WESTERN U.S. BRINGING STRONG WINDS AREAWIDE AND PERIODS OF RAIN AND SNOW TO THE NORTHWEST THIRD TO HALF OF THE STATE THROUGH MONDAY. STRONG AND GUSTY WINDS TO COMBINE WITH MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS GOOD PORTION OF FIRE WX ZONES 104 AND 108 FOR AT LEAST 2 TO 4 HOURS THIS AFTN. WITH THE EVEN LOWER HUMIDITIES NOW EXPECTED TO COMBINE WITH THE STRONG WINDS WILL GO AHEAD AND ISSUE RED FLAG WARNINGS THOSE ZONES FOR THE AFTN. THERE MAY ALSO BE AS MUCH AS 1 TO NEARLY 3 HOURS OF MARGINALLY CRITICAL FIRE WX CONDITIONS AS WELL IN PORTIONS OF ZONES 103 AND 107...BUT WILL LEAVE THEM OUT OF WARNING DUE TO SHORTER DURATION. THOSE LATTER ZONES WILL HAVE TO BE MONITORED CLOSELY IN CASE HUMIDITIES DROP LOWER AND LONGER THAN CURRENTLY ANTICIPATED. WINDS ALSO STRONG FARTHER W IN FCST AREA...BUT MINIMUM RH EXPECTED TO STAY HIGHER THAN 15 PERCENT AS SOME MOISTURE WAFTS IN FROM THE W AND SW AND SOME INCREASE IN CLOUDS HOLD TEMPS DOWN A BIT. AS FOR SNOW POTENTIAL ACROSS NW AND N CENTRAL NM...MOST SIGNIFICANT ACCUMULATIONS SHOULD REMAIN THE HIGHER RIDGES AND PEAKS...GENERALLY ABOVE 8500 FT. BUT MOST LOWER TERRAIN ACCUMULATION WILL HAVE TO WAIT FOR TONIGHT AND MON MORNING...ESPECIALLY BELOW THE 8000 OR 9000 FT LEVEL DUE TO EFFECTS OF SOME SOLAR INSOLATION THAT MAKES IT THROUGH THE CLOUD COVER AS WELL AS THE MARGINAL TEMPERATURES FOR ANY ACCUM. BLOWING SNOW WILL ALSO BE POSSIBLE IN THE HIGH COUNTRY...ESPEC LATER THIS AFTN AND TONIGHT. SNOW WILL CONTINUE OFF AND ON THROUGH MONDAY. THROUGH THIS PERIOD...5 TO 10 INCHES OF SNOW WILL BE POSSIBLE IN THE SAN JUAN MOUNTAINS ABOVE 7500 OR 8000 FEET...WITH LESSER AMOUNTS AT LOWER ELEVATIONS. SOME OF THE HIGHEST PEAKS IN THE SAN JUANS OF RIO ARRIBA COUNTY MAY RECEIVE AS MUCH AS A FOOT OF FRESH SNOW. ANYWHERE FROM AN INCH TO AS MUCH AS 4 INCHES OF SNOW WILL BE THE RULE BELOW 7500 OR 8000 FT N OF A GALLUP TO ESPANOLA TO COWLES LINE WITH EVEN LESS FARTHER SOUTH. THE LOWER TERRAIN ACCUM WILL BE SPOTTY IN NATURE. BREEZY TO WINDY CONDITIONS WILL AGAIN VISIT MUCH OF THE AREA MON... BUT AT THIS TIME IT APPEARS THAT MINIMUM RH SHOULD REMAIN ABOVE THE CRITICAL 15 PERCENT LEVEL. DURING THE DAY MONDAY PRECIPITATION WILL BE DIMINISHING ACROSS THE NORTHWEST. ANOTHER SHORTWAVE MAY BRING SOME SPOTTY PRECIPITATION TO THE NORTHWEST AND N CENTRAL WEDNESDAY...BUT MODELS ARE MUCH LESS BULLISH WITH AMOUNTS THAN WITH THE NEAR TERM SYSTEM. THEREAFTER...MUCH DRIER CONDITIONS WILL DOMINATE THE REGION WITH LIGHTER WINDS. SOME WARMING SHOULD COMMENCE BY FRI AND GO INTO THE WEEKEND. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 30 39 18 / 50 50 30 5 DULCE........................... 47 23 36 7 / 70 70 70 20 CUBA............................ 50 25 43 9 / 20 30 20 10 GALLUP.......................... 50 28 40 12 / 30 40 10 5 EL MORRO........................ 50 23 41 12 / 20 40 20 5 GRANTS.......................... 53 28 44 12 / 5 20 10 5 QUEMADO......................... 55 25 48 13 / 10 30 10 5 GLENWOOD........................ 60 32 52 22 / 10 20 10 0 CHAMA........................... 42 21 32 0 / 90 80 60 40 LOS ALAMOS...................... 50 31 40 20 / 10 20 10 5 PECOS........................... 52 28 43 17 / 5 20 20 5 CERRO/QUESTA.................... 45 23 31 5 / 20 40 30 10 RED RIVER....................... 41 22 33 6 / 30 50 40 10 ANGEL FIRE...................... 45 19 36 7 / 20 40 30 10 TAOS............................ 50 27 39 9 / 20 30 20 10 MORA............................ 51 29 40 16 / 10 20 10 5 ESPANOLA........................ 57 29 51 16 / 5 20 10 5 SANTA FE........................ 52 29 44 18 / 5 20 20 5 SANTA FE AIRPORT................ 55 30 47 19 / 5 20 10 5 ALBUQUERQUE FOOTHILLS........... 59 33 51 23 / 5 10 5 0 ALBUQUERQUE HEIGHTS............. 60 35 53 26 / 5 10 5 0 ALBUQUERQUE VALLEY.............. 61 27 54 17 / 5 10 5 0 ALBUQUERQUE WEST MESA........... 60 28 53 19 / 5 10 5 0 LOS LUNAS....................... 62 27 57 20 / 5 5 0 0 RIO RANCHO...................... 59 29 53 20 / 5 10 5 0 SOCORRO......................... 64 32 60 23 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 51 26 45 18 / 5 20 10 5 TIJERAS......................... 53 26 46 18 / 5 10 10 0 MORIARTY/ESTANCIA............... 57 29 50 20 / 0 10 5 0 CLINES CORNERS.................. 55 29 49 23 / 0 10 5 0 GRAN QUIVIRA.................... 57 34 54 27 / 0 0 0 0 CARRIZOZO....................... 61 32 55 27 / 0 0 0 0 RUIDOSO......................... 56 33 52 25 / 0 0 0 0 CAPULIN......................... 56 29 48 16 / 0 5 0 5 RATON........................... 58 28 49 14 / 5 5 5 5 SPRINGER........................ 60 28 52 14 / 5 5 5 0 LAS VEGAS....................... 57 29 49 19 / 5 10 5 5 CLAYTON......................... 66 32 59 24 / 0 0 0 0 ROY............................. 61 30 53 21 / 0 5 5 0 CONCHAS......................... 68 35 61 25 / 0 0 5 0 SANTA ROSA...................... 68 33 60 26 / 0 0 0 0 TUCUMCARI....................... 71 38 64 26 / 0 0 0 0 CLOVIS.......................... 68 36 63 27 / 0 0 0 0 PORTALES........................ 69 35 64 27 / 0 0 0 0 FORT SUMNER..................... 70 35 64 28 / 0 0 0 0 ROSWELL......................... 76 36 69 30 / 0 0 0 0 PICACHO......................... 68 36 64 30 / 0 0 0 0 ELK............................. 64 34 60 27 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ104-108. WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MST MONDAY FOR THE FOLLOWING ZONES... NMZ502-505-506-508-513>515-521>524-526-528-529-531>535-537-539-540. WINTER STORM WARNING UNTIL 5 PM MST MONDAY FOR THE FOLLOWING ZONES...NMZ503-510. && 46/43
Hazardous weather outlook, Nov 20, 5:35 AM MST, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 535 AM MST SAT NOV 20 2010 NMZ501>540-211300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 535 AM MST SAT NOV 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 11 AM THROUGH 5 PM MDT FOR THE EASTERN PLAINS OF NEW MEXICO...WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THE ONSET OF A SIGNIFICANT WINTER EVENT WILL BEGIN LATE TONIGHT FOR THE SAN JUAN MOUNTAINS AND THE FAR NORTHWEST HIGHLANDS. SNOW SHOWERS WILL BE CONFINED TO ABOVE 6500 FEET. IN ADDITION...BREEZY CONDITIONS MAY LEAD TO REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT WINTER EVENT WILL CONTINUE IN NORTHWEST NEW MEXICO THROUGH MONDAY AFTERNOON. SNOW LEVELS WILL CLIMB TO AROUND 7500 FEET SUNDAY AFTERNOON BEFORE COLDER AIR INVADES THE REGION SUNDAY EVENING. THE HEAVIEST SNOW WILL BE FOCUSED SUNDAY EVENING THROUGH MONDAY AFTERNOON. LIGHTER SNOW ACCUMULATIONS ARE EXPECTED FOR THE FOUR CORNERS REGION...CHUSKA AND JEMEZ MOUNTAINS...AND THE UPPER RIO GRANDE VALLEY. SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY OVER THE FAR NORTHWEST HIGHLANDS AND THE SAN JUAN MOUNTAINS...WHERE UP TO ONE FOOT MAY ACCUMULATE ON THE WEST AND SOUTHWEST FACING PEAKS. A FEW LOCATIONS WILL EXPERIENCE BREEZY TO WINDY CONDITIONS WHICH WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES BELOW ONE MILE AT TIMES. NEAR BLIZZARD CONDITIONS ARE POSSIBLE IN THE HIGH COUNTRY OF THE SAN JUAN MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT ANY WILDFIRE OUTBREAKS OVER THE EASTERN PLAINS TODAY. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 5:14 AM MST | Wind Advisory | ABQ | 36 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.